Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 129, NWS Jacksonville, FL

October 21, 2005Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 21, 2005, 8:00 PM EDT for Wayne County, Georgia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2005, 8:00 PM EDT (00:00 UTC)
Expired
Oct 21, 2005, 8:15 PM EDT
In force
15 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2005-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2005-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1167 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 2:55 PM EDT, 5 hours 5 minutes earlier.

Area forecast discussion, Oct 21, 2:55 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT FRI OCT 21 2005

...SIGNIFICANT OVERRUNNING RAINFALL EVENT POSSIBLE THIS WEEKEND...

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
SCATTERED PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
SATURDAY AS COLD FRONT ENTERS INLAND SERN GA SAT MORNING AND PUSHES
SEWD ACRS THE FORECAST THROUGH THE DAY AND SLOWS DOWN AS IT STALLS
ALONG THE I-4 CORRIDOR SATURDAY NIGHT. VERY STRONG ISENTROPIC LIFT
(OVERRUNNING) WILL OCCUR NW OF THIS FRONTAL FEATURE SAT NIGHT
THROUGH SUNDAY NIGHT...MAINLY ACRS NERN FL.

HAVE FOLLOWED THE 12Z GFS SINCE IT HAS HAD GOOD RUN-TO-RUN
CONSISTENCY AND IS CLOSEST TO THE TPC OFFICIAL TRACK OF WILMA. 12Z
NAM HAS TOTALLY WENT ONTO A NEW PLAYING FIELD BY LEAVING WILMA IN
THE NWRN CARIB AND PUSHING COLD FRONT INTO THE FL KEYS WITH NO PCPN
OVER THE FCST AREA AT ALL.

FOG IMPACTS WILL RE-APPEAR AGAIN TONIGHT...BUT MORE CLOUD COVER AND
STRONGER GRADIENT WIND SHOULD KEEP AREAS OF FOG AND LOW STRATUS WITH
VSBSY IN THE 2-4 SM RANGE.

ISOLD TSTMS AHEAD OF THE COLD FRONT MAY REACH STRONG LEVELS WITH
GUSTY WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL AND A VERY SLIGHT
CHANCE AT SOME SMALL HAIL.

MAIN EVENT DURING THE SHORT TERM WILL STILL BE THE POSSIBLE
DEVELOPMENT OF OVERRUNNING EVENT WITH A LARGE AREA OF MODERATE TO
LOCALLY HEAVY RAIN ACRS PORTIONS OF NERN FL FM SAT NIGHT INTO SUN
NIGHT...SEE THE HYDROLOGY SECTION FOR DETAILS ON RAINFALL AMOUNTS.

HAVE GONE BELOW MOS GUIDANCE FOR MAX TEMPS ON SUNDAY AS ENOUGH CLOUD
COVER AND RAINFALL WILL KEEP TEMPS GENERALLY IN THE 60S AND TOPPING
OUT ONLY IN THE LOWER 70S.

SUSTAINED WINDS WILL CONTINUE TO REMAIN GENERALLY LESS THAN 10 MPH
THROUGH SATURDAY NIGHT...WITH AN INCREASE INTO THE 10-15 MPH RANGE
OUT OF THE NORTH BEHIND THE FRONT SUNDAY AND SUNDAY NIGHT AND WILL
PROBABLY APPROACH BREEZY CONDS ALONG THE COAST SUNDAY NIGHT.

.LONG TERM...MONDAY THROUGH FRIDAY...
LOCALLY HEAVY RAINFALL WILL CONTINUE ALONG THE EVENTUAL FRONTAL AND
UPSTREAM OVERRUNNING ZONE MAINLY OVER NE FL THROUGH MONDAY BEFORE
COMING TO AN END LATE MONDAY NIGHT. UNSEASONABLY COOL...DRY AND
SUNNY CONDS WILL DOMINATE THROUGH THURSDAY WITH MIN TEMPS FALLING
INTO THE 40S THROUGHOUT THE WEEK...ALTHOUGH IT APPEARS AS THOUGH WED
MORNING SHOULD SEE THE COLDEST READINGS WITH A FEW OF THE COLD COOP
SITES AND CECIL FIELD FORECASTING UPPER 30S.

&&

.MARINE...A CONTINUED PUSHING BACK OF THE TIMING OF WILMA AS WELL AS
THE COLD FRONTAL PASSAGE WILL RESULT IN TRANQUIL CONDITIONS
PERSISTING A LITTLE LONGER OVER THE COASTAL WATERS. IN FACT...THE
SCA CONDITIONS ARE NOW ADVERTISED IN THE GRIDS BEYOND FOUR PERIODS
AND THUS NO HEADLINES WILL BE ISSUED WITH THIS PACKAGE. NO CHANGE IN
THE THINKING THAT THE MAJORITY OF THE WINDS WILL COME WHEN WILMA
INTERACTS WITH FRONTAL BOUNDARY TO INCREASE THE GRADIENT FOR THE
SOUTHERN MOST AND OUTER WATERS. WILL CONTINUE 25 TO 30 KNOTS FOR THE
OFFSHORE BUT THESE COULD GET MODIFIED GREATLY EITHER WAY DEPENDING
ON THE TIMING OF THE MAJOR FEATURES. SHOULD THE GFS VERIFY...WE
COULD BE LOOKING AT WINDS IN EXCESS OF 35 KNOTS OVER THE WATERS
WHILE THE NAM IS A SIGNIFICANT AMOUNT LESS. FOR NOW...FORECAST IS
WELL COLLABORATED WITH SISTER OFFICES AND NHC TRACK.

&&

.HYDROLOGY...
THROUGH MONDAY...TOTAL STORM RAINFALL AMOUNTS APPEAR TO RANGE FROM
0.50 TO 1 INCH ACRS INLD SERN GA...ARND 1-2 INCHES ALONG THE FL/GA
BORDER AND FM 3 TO 5 INCHES SOUTH OF THE I-10 CORRIDOR. AFTER THE
FRONT CROSSES THE REGION AND THE BAND OF MODERATE TO LOCALLY HEAVY
RAINFALL BEGINS TO SET UP SATURDAY NIGHT...FLOOD WATCHES WILL LIKELY
NEED TO BE POSTED AS EVENT COMES INTO FOCUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  83  53  73 /  30  20   0   0
SSI  71  83  59  72 /  40  40  30  30
JAX  70  85  59  72 /  40  50  50  50
SGJ  72  84  62  72 /  50  50  60  70
GNV  70  85  61  72 /  50  50  50  70
OCF  70  85  63  74 /  50  50  60  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...DEESE
Hazardous weather outlook, Oct 21, 11:45 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT FRI OCT 21 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1145 AM EDT FRI OCT 21 2005

THIS OUTLOOK IS FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORM IMPACT...
A VERY MOIST AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD
FRONT WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE REGION
THIS AFTERNOON AND TONIGHT. THE MAIN IMPACT WILL BE HEAVY RAINFALL
WHICH MAY CAUSE LOCALIZED FLOODING. ISOLATED STRONG STORMS WILL BE
POSSIBLE WITH GUSTY WINDS UP TO 50 MPH.

.FOG IMPACT...
AREAS OF FOG AND STRATUS ARE EXPECTED TO DEVELOP AGAIN TONIGHT.
VISIBILITIES ARE EXPECTED TO DROP BETWEEN 1 TO 3 MILES BY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY ACROSS NORTHEAST
FLORIDA AHEAD OF A COLD FRONT.

HURRICANE WILMA IS FORECAST TO IMPACT THE FLORIDA PENINSULA EARLY
NEXT WEEK. IT IS STILL TOO EARLY TO DETERMINE IF WILMA WILL HAVE
A SIGNIFICANT IMPACT ON NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...
ALTHOUGH LOCALLY HEAVY RAINFALL MAY BECOME A POSSIBILTY ACROSS
SECTIONS OF NORTHEAST FLORIDA OVER THE WEEKEND WITH 2 TO 4 INCH
TOTAL RAINFALL AMOUNTS POSSIBLE BY EARLY MONDAY. SEE THE LATEST
ADVISORIES FROM THE NATIONAL HURRICANE CENTER FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/HESS

In the hours before

Special weather statement, Oct 21, 6:19 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT FRI OCT 21 2005

GAZ134-135-151-212300-
APPLING-BACON-PIERCE-
619 PM EDT FRI OCT 21 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE...SOUTHERN
APPLING AND BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 700 PM EDT...

AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF NEW LACY...OR ABOUT
9 MILES EAST OF ALMA...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY THROUGH 700 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 45
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Oct 21, 6:24 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EDT FRI OCT 21 2005

FLZ025-212315-
DUVAL-
624 PM EDT FRI OCT 21 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM
EDT...

AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES WEST OF JACKSONVILLE HEIGHTS TO TALBOT ISLAND...MOVING EAST
TO NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND SAN MARCO...RIVERSIDE...ORTEGA...LITTLE
TALBOT ISLAND...JACKSONVILLE HEIGHTS...FORT CAROLINE...DOWNTOWN
JACKSONVILLE AND ARLINGTON THROUGH 715 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ARS
Special weather statement, Oct 21, 6:54 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
654 PM EDT FRI OCT 21 2005

GAZ136-212345-
WAYNE-
654 PM EDT FRI OCT 21 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM
EDT...

AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF ODUM...OR ABOUT 6
MILES WEST OF JESUP...MOVING EAST AT 5 TO 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM...JESUP AND
DOCTORTOWN THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Oct 21, 7:13 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
713 PM EDT FRI OCT 21 2005

FLZ025-220015-
DUVAL-
713 PM EDT FRI OCT 21 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN EXTENDED FOR DUVAL COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT...

AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
14 MILES NORTH OF NORMANDY TO 18 MILES SOUTH OF JACKSONVILLE
HEIGHTS...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF CALLAHAN TO
7 MILES SOUTHWEST OF FRUIT COVE...MOVING EAST AT 10 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NORMANDY...JACKSONVILLE HEIGHTS...ORTEGA...RIVERSIDE...SAN
MARCO...DOWNTOWN JACKSONVILLE...TALLYRAND AND ARLINGTON THROUGH 815
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Oct 21, 7:14 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
714 PM EDT FRI OCT 21 2005

FLZ025-220015-
DUVAL-
714 PM EDT FRI OCT 21 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT...

AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
MAYPORT TO 5 MILES SOUTHWEST OF JACKSONVILLE HEIGHTS...OR ALONG A
LINE EXTENDING FROM MAYPORT TO 10 MILES WEST OF ORANGE PARK...MOVING
EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND TALLYRAND...TALBOT ISLAND...SAN MARCO...RIVERSIDE...
NORMANDY...LITTLE TALBOT ISLAND...FORT CAROLINE AND DOWNTOWN
JACKSONVILLE THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO
45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.  HEAVY
RAIN WILL ALSO CAUSE LOW AREA FLOODING OF STREETS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Local storm report, Oct 21, 7:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
733 PM EDT FRI OCT 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     ARLINGTON               30.34N 81.60W
10/21/2005  49 MPH           DUVAL              FL   ASOS

            CRAIG AIRPORT ASOS REPORTED GUST TO 49 MPH.

&&

ARS

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.